Hail, Henderson
- When
- April 6, 12:00 PM CST
- Where
- Henderson County, 2 mi S of Carman
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.700, -91.067
Large marble hail with some stones estimated to be penny size.
Another upper level disturbance allowed scattered thunderstorms to develop during the morning and afternoon hours across Iowa and Illinois. A supercell thunderstorm developed southwest of Ottumwa, Iowa and moved east across southeast Iowa and into west central Illinois.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Another upper level disturbance allowed scattered thunderstorms to develop during the morning and afternoon hours across Iowa and Illinois. A supercell thunderstorm developed southwest of Ottumwa, Iowa and moved east across southeast Iowa and into west central Illinois. This supercell thunderstorm was a prolific hail and heavy rain producer but produced no severe winds due to being elevated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Apr 6, 5:25 AM CST, 6 hours 35 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED... NATIONAL WEATHER SERVICE QUAD CITIES IA IL 625 AM CDT THU APR 6 2006 .UPDATE...H85 FRONT HAS AIDED IN THE DEVELOPMENT OF A BACK BUILDING MCS OVER SOUTHEAST IOWA INTO WEST CENTRAL ILLINOIS. PRECIP FALLING SHOULD TO STRENGTHEN BAROCLINIC ZONE AND KEEP THE SURFACE WARM FRONT WELL SOUTH OF THE AREA. THEREFORE HAVE UPDATED THE FORECAST TO LOWER MAX TEMPS TODAY AND INCREASE POPS IN THE SOUTH HALF. && .SYNOPSIS... A STRONG SPRING STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH FRIDAY BRINGING A THREAT OF MODERATE TO HEAVY RAINFALL. SEASONABLE TEMPERATURES TODAY WILL BE REPLACED WITH MUCH COOLER TEMPERATURES ON FRIDAY. && .DISCUSSION... ACTIVE PERIOD OF WX EXPECTED FOR THE NEXT 48 HOURS. CONVECTION THIS MORNING SHOULD BECOME A LITTLE MORE WIDESPREAD AS A VORT MAX MOVES INTO THE AREA FOLLOWED BY PRECIP BECOMING MORE SCATTERED THIS AFTERNOON. AS EXPECTED...THE MODELS NOW DELAY THE ARRIVAL OF THE WARM FRONT AND STALL IT OUT JUST SOUTH OF I-80. FRONT SHOULD BE STRENGTHENED BY A STRONG LAKE AFFECT TONIGHT. INCREASED FRONTOGENETICAL FORCING TO INCREASE PRECIP AMOUNTS. MODELS ARE GETTING WETTER WITH EACH NEW RUN. THEREFORE HAVE RAISED HEADLINES FOR A FLOOD WATCH TONIGHT UNTIL NOON FRIDAY ROUGHLY NORTH OF A LINE FROM STERLING...TO MUSCATINE...AND THEN WEST ALONG THE I-80 CORRIDOR. BEST CHANCES FOR HEAVY RAIN LOOK TO BE ALONG AND NORTH OF HIGHWAY 30. PRECIP TO RAPIDLY SHUT DOWN FRIDAY AFTERNOON WITH QUIET WX EXPECTED FRIDAY NIGHT THROUGH MONDAY NIGHT. GLOBAL MODELS DISAGREE ON THE TUESDAY/WEDNESDAY TIME PERIOD. THEY DO AGREE ON ANOTHER SYSTEM EJECTING OUT OF THE SOUTHWEST TROF BUT DISAGREE ON TIMING. THEREFORE WILL NOT MAKE ANY CHANGES TO THE TUESDAY/WEDNESDAY TIME PERIOD. && .DVN WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH TONIGHT UNTIL NOON FRIDAY. IA...IAZ040>042-051>054-063>068. IL...ILZ001-002-007-009-015. MO...NONE. 08
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 500 AM CDT THU APR 6 2006 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-071000- BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO- CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL- HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA- JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA- MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL- SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL- WASHINGTON IA-WHITESIDE IL- 500 AM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT MULTIPLE HAZARDS ARE POSSIBLE FROM LATE THIS AFTERNOON INTO FRIDAY. SHOWERS AND THUNDERSTORMS THIS MORNING ARE EXPECTED TO DECREASE IN OVERALL COVERAGE THIS AFTERNOON. THERE IS A CHANCE OF SEVERE STORMS THIS MORNING. HOWEVER...THE ONLY THREAT IS MARGINALLY SEVERE HAIL. LOCALLY HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHEAST IOWA AND WEST CENTRAL ILLINOIS...WHICH MAY CAUSE MINOR FLOODING IN LOW LYING AND URBAN AREAS. TONIGHT...THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS. THERE IS A CHANCE OF SEVERE STORMS DURING THE EVENING HOURS WITH THE PRIMARY THREATS BEING HAIL AND DAMAGING WIND. THE SEVERE THREAT IS HIGHLY DEPENDENT ON HOW MUCH WARMING OCCURS DURING THE AFTERNOON. AT THIS TIME...THE AREA MOST AT RISK IS SOUTH OF A LINE FROM SIGOURNEY IOWA TO GALESBURG ILLINOIS. A MUCH MORE SERIOUS SITUATION APPEARS TO BE SHAPING UP LATE TONIGHT INTO FRIDAY MORNING REGARDING HEAVY RAINFALL. A WARM FRONT IS FORECAST TO STALL JUST SOUTH OF INTERSTATE 80. THIS FRONT WILL PROVIDE A FOCUS FOR HEAVY RAIN TO DEVELOP NORTH OF THE FRONT. THE AREA AT MOST RISK IS ALONG AND NORTH OF HIGHWAY 30...WITH A SLIGHTLY LOWER RISK ALONG THE INTERSTATE 80 CORRIDOR FROM THE QUAD CITIES WEST TO MARENGO. THE CEDAR...WAPSIPINICON...PECATONICA...ROCK...AND LOWER IOWA RIVERS ARE EXPECTED TO SEE MODERATE TO SIGNIFICANT RISES BY EARLY NEXT WEEK. EMERGENCY MANAGERS ARE URGED TO LISTEN TO LATER FORECASTS AS THE RESPECTIVE THREATS BECOME BETTER DEFINED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WINDS OF 15 TO 30 MPH WITH GUSTS UP TO 40 MPH AND MUCH COOLER CONDITIONS ARE EXPECTED ON FRIDAY. ADDITIONALLY...THERE IS A CHANCE OF THUNDERSTORMS IN THE MORNING. HEAVY RAINFALL IS POSSIBLE IN THE MORNING...MAINLY NORTH OF A LINE FROM MARENGO...TO MUSCATINE...TO STERLING. THERE IS A CHANCE OF THUNDERSTORMS NEXT TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1237 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HAIL 1 N WEST POINT 40.73N 91.45W
04/06/2006 E1.00 INCH LEE IA LAW ENFORCEMENT
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1239 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM HAIL 2 N DENMARK 40.78N 91.33W
04/06/2006 E0.50 INCH LEE IA TRAINED SPOTTER
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1241 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL WEST BURLINGTON 40.82N 91.18W
04/06/2006 E0.75 INCH DES MOINES IA TRAINED SPOTTER
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1243 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM HAIL BURLINGTON 40.81N 91.12W
04/06/2006 E0.50 INCH DES MOINES IA TRAINED SPOTTER
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1246 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL DENMARK 40.75N 91.33W
04/06/2006 E0.25 INCH LEE IA LAW ENFORCEMENT
&&
TASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1248 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM HAIL BURLINGTON 40.81N 91.12W
04/06/2006 E0.88 INCH DES MOINES IA TRAINED SPOTTER
SPOTTER RELAYED REPORT AND HAIL IS STARTING TO COVER THE
GROUND.
&&
MIKEZThe Quad Cities radar (KDVN), 109 km away, was scanning. The volume nearest the first event began at 17:59 UTC.
4 hail, 2 heavy rain. Local standard time, as filed.
Large marble hail with some stones estimated to be penny size.
Water ponded on the road.
2 inches of rain with storms.
Dime to penny sized hail; 2.10 inches of rain with afternoon storms.
Along the Warren/McDonough County line.
Along the Warren/McDonough County line.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503133, 5503137, 5503138, 5503134, 5503135, 5503136.